Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 139, NWS Louisville, KY

July 3, 2000Hart County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jul 3, 2000, 3:55 PM CDT for Hart County, Kentucky. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 3, 2000, 3:55 PM CDT (20:55 UTC)
Expired
Jul 3, 2000, 4:30 PM CDT
In force
35 min
Issued by
NWS Louisville, KY
Area
Whole counties

County Hart County, KY

The radar

The Louisville radar (KLVX), 75 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.9 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2000-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 129 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2000-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
129 J/kg
Mixed-layer CIN
-102 J/kg
Mixed-layer LCL
1523 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

783 
WUUS53 KLMK 032056
SVRSDF
KYC099-032130-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
355 PM CDT MON JUL 3 2000

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HART COUNTY IN SOUTH CENTRAL KENTUCKY

* UNTIL 430 PM CDT

* AT 352 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER ROWLETTS...OR ABOUT 31 MILES NORTHEAST OF
  BOWLING GREEN...MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ROWLETTS AROUND 400 PM CDT
  KESSINGER...MUNFORDVILLE AROUND 405 PM CDT
  CANMER...HARDYVILLE AROUND 415 PM CDT
  BONNIEVILLE AROUND 420 PM CDT
  LINWOOD AROUND 425 PM CDT
  HAMMONVILLE AROUND 430 PM CDT

THIS IS A DANGEROUS STORM...CAPABLE OF PRODUCING VERY DAMAGING WINDS.
IF YOU ARE IN THIS STORMS PATH...TAKE COVER IMMEDIATELY IN A STURDY
STRUCTURE UNTIL IT HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED
POWER LINES.

REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LOUISVILLE.

RNK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:40 PM CDT, 1 hour 15 minutes earlier.

Area forecast discussion, Jul 3, 2:40 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
340 PM EDT MON JUL 3 2000

...FORECAST CHALLENGE IS PINPOINTING CHANCES OF CONVECTION OF NEXT
FEW DAYS...

CURRENT CONVECTION CURRENTLY OVER LMK FA (FORECAST AREA) DEVELOPED
IN UNSTABLE AIR AHEAD OF A PREFRONTAL BOUNDARY OVER SRN INDIANA.
LATEST MSAS SFC DATA SHOWS GREATEST INSTABILITY OVER SRN IL AND E
CNTRL KY WITH BEST MOISTURE CONVERGENCE FROM WRN KY UP THE OHIO RIVER
VALLEY.

FEEL THUNDERSTORMS WILL CONTINUE INTO THIS EVENING AHEAD OF UPPER
LEVEL S/W OVER MAINLY SERN THIRD OF FA AND WILL WORD TONIGHT/S ZONE
FORECAST ACCORDINGLY. WET BULB ZERO HGHTS FROM ILN AND BNA 12Z
SOUNDINGS WERE BOTH ABV 10KFT SO ONLY ISOLD HAIL EXPECTED. LATEST
VAD WIND PROFILES FROM FORT KNOX NOT TOO IMPRESSIVE WITH ONLY 20 TO
30 KNOT UNI-DIRECTIONAL WINDS FROM W/SW UP TO 10 KFT. HOWEVER...
WITH DECENT INSTABILITY OVER AREAS WHICH RECEIVED SUNSHINE THIS AFTN
COULD SEE A FEW ISOLD SEVERE STORMS WITH WIND DAMAGE POSSIBLE.

THEN RIDGING BUILDS INTO THE REGION ON TUESDAY. HOWEVER...HAVE KEPT
SMALL POPS GOING WITH LOW LEVEL MOISTURE AND OUTFLOW BOUNDARIES FROM
THIS AFTN/S STORMS LINGERING OVER THE AREA. MODELS KEEP QPF OVER
MUCH OF LMK FA THROUGH MUCH OF FORECAST BUT HAVE TRIED TO NAIL DOWN
BEST CHANCE. SEEMS LIKE NEXT CHANCE OF PRECIP WILL BE ON WED WITH
MODELS PUSHING ANOTHER S/W THROUGH TOP OF PLAINS RIDGE. THE NGM IS
THE STRONGEST AND FURTHEST SOUTH WITH THIS FEATURE AND HENCE THE
FAIRLY HIGH POPS FOR WED. HAVE OPTED WITH THE WEAKER ETA AND AVN
SOLUTIONS AND GONE WITH 30 POPS.

OVERALL NGM MOS TEMPS LOOK REASONABLE BASED OF FORECAST H85 TEMPS.
SLIGHTLY COOLER EXPECTED TEMPS ON WED WITH A LITTLE MORE CLOUD COVER
AND POSSIBLE CONVECTION.

.SDF...NONE.

MARIEN

In the hours before

Special weather statement, Jul 3, 12:28 PM CDT, 3 hours 27 minutes before
KYZ024-025-027>043-045>049-053>057-067-040200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
128 PM EDT MON JUL 3 2000

THE STORM PREDICTION CENTER INDICATES THAT A SLIGHT RISK OF SEVERE
THUNDERSTORMS EXISTS ACROSS PORTIONS OF NORTH AND EAST CENTRAL
KENTUCKY THIS AFTERNOON AND EVENING.

A FRONTAL BOUNDARY OVER THE SOUTHERN GREAT LAKES EARLY MONDAY
AFTERNOON IS FORECAST TO SINK SLOWLY SOUTHWARD INTO CENTRAL
INDIANA THIS AFTERNOON. MEANWHILE...AN UPPER LEVEL TROUGH OVER THE
MID MISSISSIPPI VALLEY WILL MOVE EASTWARD THROUGH THE REGION THIS
AFTERNOON AND EVENING. INCREASING LOW LEVEL MOISTURE AND ABUNDANT
MORNING SUNSHINE OVER NORTH AND EAST CENTRAL KENTUCKY HAVE
CREATED UNSTABLE CONDITIONS AHEAD OF THESE FEATURES. AS A RESULT...
SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING.

THE MAIN SEVERE WEATHER THREATS WILL BE DAMAGING WIND AND POSSIBLY
LARGE HAIL.

THIS IS A PRELIMINARY OUTLOOK...STAY TUNED TO NOAA WEATHER RADIO
FROM THE NATIONAL WEATHER SERVICE OR LISTEN TO THE LATEST STATEMENTS
FROM THE MEDIA ON THIS WEATHER SITUATION.

SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND
EVENING.

MARIEN

Nearby

Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.